On the positive radial solutions of some semilinear elliptic equations on ℝn

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

We study the existence and behavior of positive radial solutions of the equation Δu + f(u) = 0 in ℝn. This equation arises in various problems in applied mathematics, e.g. in the study of phase transitions, nuclear cores and more recently in population genetics and solitary waves. The important model case f(u) = - u + up, p>1, describes for instance the pressure distribution in a van der Waals fluid. In this case, we obtain fairly complete knowledge of all positive radial solutions.

Original languageEnglish (US)
Pages (from-to)373-380
Number of pages8
JournalApplied Mathematics & Optimization
Volume9
Issue number1
DOIs
StatePublished - Oct 1982

Fingerprint Dive into the research topics of 'On the positive radial solutions of some semilinear elliptic equations on ℝ<sup>n</sup>'. Together they form a unique fingerprint.

Cite this